MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION V-18 CONTROL WIRE; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION V-18 CONTROL WIRE; WIRE, GUIDE, CATHETER
Model Number 40495
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of the hydrophilic coating was fractured, migrated and remained inside patient.The patient underwent interventional treatment for right lower limb arteriosclerotic occlusion.A 300cm, 8cm v-18 control wire was selected for use.During the procedure, the coating at the tip of the wire with hydrophilic coating was fractured and fell into the anterior tibial artery.After the procedure, the blood supplied to the lower limbs of the patient improved compared to before, and there were no pain or other discomforts.On (b)(6) 2025, the imaging examination confirmed that the fallen coating had travelled through the bloodstream to the extremities and could not be removed.The patient did not experience any discomfort.The procedure was completed with another of same device.There were no patient complications as a result of this event.
 
Event or Problem Description
It was reported that the tip of the hydrophilic coating was fractured, migrated and remained inside patient.The patient underwent interventional treatment for right lower limb arteriosclerotic occlusion.A 300cm, 8cm v-18 control wire was selected for use.During the procedure, the coating at the tip of the wire with hydrophilic coating was fractured and fell into the anterior tibial artery.After the procedure, the blood supplied to the lower limbs of the patient improved compared to before, and there were no pain or other discomforts.On (b)(6) 2025, the imaging examination confirmed that the fallen coating had travelled through the bloodstream to the extremities and could not be removed.The patient did not experience any discomfort.The procedure was completed with another of same device.There were no patient complications as a result of this event.It was further reported that the target lesion was 100% stenosed, moderately tortuous, and severely calcified.There are no plans to attempt removal of the device fragments remaining inside the patient's body.There was no patient injury resulting from this event, and the patient was normal and stable post-procedure.
 
Additional Manufacturer Narrative
B5.Describe event or problem: added information, based on additional information.
 
Event or Problem Description
It was reported that the tip of the hydrophilic coating was fractured, migrated and remained inside patient.The patient underwent interventional treatment for right lower limb arteriosclerotic occlusion.A 300cm, 8cm v-18 control wire was selected for use.During the procedure, the coating at the tip of the wire with hydrophilic coating was fractured and fell into the anterior tibial artery.After the procedure, the blood supplied to the lower limbs of the patient improved compared to before, and there were no pain or other discomforts.On 10-sep-2025, the imaging examination confirmed that the fallen coating had travelled through the bloodstream to the extremities and could not be removed.The patient did not experience any discomfort.The procedure was completed with another of same device.There were no patient complications as a result of this event.It was further reported that the target lesion was 100% stenosed, moderately tortuous, and severely calcified.There are no plans to attempt removal of the device fragments remaining inside the patient's body.There was no patient injury resulting from this event, and the patient was normal and stable post-procedure.
 
Additional Manufacturer Narrative
H6: evaluation conclusion codes: updated.

Brand Name
V-18 CONTROL WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key23246325
Report Number2124215-2025-70207
Device Sequence Number13368402
Product Code DQX
UDI-Device Identifier08714729070207
UDI-Public(01)08714729070207(17)260824(10)34707595
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K033742
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/24/2026
Device Model Number40495
Device Catalogue Number40495
Device Lot Number0034707595
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2025
Supplement Date Received by Manufacturer09/29/2025
10/27/2025
Initial Report FDA Received Date10/08/2025
Supplement Report FDA Received Date10/27/2025
11/24/2025
Date Device Manufactured08/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexMale